| Model Number |
APB-1-4-3D-ES |
| Medical Device Problem Codes |
Separation Failure (2547); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
It was reported the physician information could not be provided due to restriction by privacy regulations.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the doctor made two attempts to detach the axium coil with the instant detacher, but it failed to detach.There were no issues with the instant detacher.A second instant detacher was not used, and it was unknown if a manual attempt was made.The coil then detached in the y connection of the microcatheter during collection.The implant coil was discarded along with the instant detacher.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an arteriovenous malformation (avm).It was noted the patient's blood flow was slow and vessel tortuosity was moderate.Ancillary devices include an sl-10 microcatheter.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that one manual detachment was made, and the procedure was completed using another product.
Event or Problem Description
No additional information received.
Additional Manufacturer Narrative
H3: analysis of the axium prime coil (model: apb-1-4-3d-es lot: a640551) found that the pushwire was broken but retained by release wire at 6.1 cm and kinked at ~9.7 cm from proximal end.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical methods.The coin was not found to be present and against the lumen stop.The implant coil was already detached.Under the microscope, the outer jacket was then removed to gain access to the lumen stop and retainer ring.The lumen stop was found to be damaged (ovalized) and was unable to measured.The retainer ring was found to be visually acceptable and measured to be 0.0051 which is within specification.No other anomalies were observed.Based on the analysis performed, the customer report of ¿premature detach from non-detach¿ could not be confirmed.The pusher was returned with the implant coil already detached which is indicative of premature detachment, however, it is not possible to confirm that the implant coil could not detach prior to this.Based on the returned device, there was evidence that a manual detachment was attempted, however, mechanical detachment could not be confirmed due to the actuator interface being intact.The lumen stop was found to be ovalized.It is likely that this damage contributed towards the premature detachment.Possible causes for this damage are attempts to manipulate the device against resistance, or tortuous patient vessel.There is no indication that the event is related to a potential manufacturing issue.H6: method code updated to b01.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.